Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 36, NWS Mobile, AL

June 7, 2017

NWS Mobile, AL issued this small craft advisory at Jun 7, 2017, 9:48 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 9:48 AM CDT (14:48 UTC)
Expired
Jun 7, 2017, 2:25 PM CDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

060 
WHUS74 KMOB 071448
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
948 AM CDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

.STRONG NORTHERLY WINDS WILL DECREASE LATE THIS AFTERNOON.

GMZ630>632-650-655-670-675-072100-
/O.NEW.KMOB.SC.Y.0036.170607T1448Z-170607T2100Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
948 AM CDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS...NORTH WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET. CHOPPY TO ROUGH CONDITIONS IN BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
610 
WHUS74 KMOB 071925
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...


GMZ630>632-650-655-670-675-072030-
/O.CAN.KMOB.SC.Y.0036.000000T0000Z-170607T2100Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
225 PM CDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 6:45 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 6:45 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
645 AM CDT Wed Jun 7 2017

.DISCUSSION...See updated information below.

&&

.UPDATE...Did a quick update to the current zone forecast mainly
to keep a high risk for rip currents along the gulf beaches until
7 pm cdt this evening. Expect periods of moderate to heavy rain
to continue mostly over the Western fl panhandle this morning
shifting east by afternoon. as a result a few areas could
experience more flooding by noon. Will continue to monitor this
situation closely. 32/ee

&&

.MARINE...A moderate to strong northerly wind flow will persist
through this morning then diminish slightly during the afternoon
as an area of low pressure along the coast moves off to the east.
Northerly winds and seas will rebuild again late tonight and
early thu morning, possibly reaching exercise caution levels.
32/ee

&&

.AVIATION...
12Z issuance...IFR to MVFR cigs and visibilities through early
this afternoon followed by mostly VFR conditions through 08.12z.
Lower cigs and visibilities mainly in and around scattered to
numerous showers and thunderstorms moving southward over the
region this morning. Expect northerly winds at 10 to 15 knots
with higher gusts through early this afternoon then gradually
dimishing to 3 to 8 knots through 08.12z.
32/ee

&&

.PREV DISCUSSION... /issued 453 AM CDT Wed Jun 7 2017/

NEAR TERM /Now Through Wednesday night/...Latest radar and
satellite loops show a broad cyclonic flow over much of the lower
half of the forecast area this morning associated with the main
upper trof over much of the eastern conus this morning, lifting
slowly northeast. Latest model soundings continue to show PWATS
ranging from 1.8 to 2.0 for most locations across the forecast area
this morning, drying out to less than an inch generally from west to
east beginning late this morning continuing through tonight. With
this pattern, several inches of rain have accumulated across
interior sections of the western FL panhandle during the last 6 to 8
hours with the highest amounts stretching from just north of
Niceville FL stretching west to Milton FL then further west to
Loxley and Mobile in Al. The hardest hit locations where in the
vicinity of Pace and Milton in FL where radar estimates and rain
gauge reports range from 8 to 10 inches. The upper system is progged
to slowly lift northeast and east of the forecast area through this
afternoon and tonight with the surface low also shifting east then
southeast of the forecast area late this morning through early this
evening, thus resulting in more scattered to numerous showers with
maybe an isolated thunderstorm or two occurring mostly over the
western FL panhandle stretching well offshore through early mid to
mid afternoon. With more rain expected in the these areas early
today, some additional minor flooding may occur especially in the
Okaloosa and Santa Rosa counties in NWFL through about noon. For
now, will continue to monitor the flooding situation for the coastal
areas to the east though not really anticipating and further
warnings or statements at this time. Model soundings show much drier
air moving in the from the west with a warm nose developing around
8kft by this evening and overnight.

As for temps will start off with the current blended guidance and
adjust slightly upward for highs today, leaning towards the warmer
MAVMOS, then slightly lower tonight again leaning towards the cooler
METMOS values. Highs today will range from the mid to upper 80s for
inland areas to the west and the middle 80s to the east and along
the coast. Lows tonight will range from the lower to middle 60s for
most inland ares and the mid 60s to near 70 along the immediate
coast. 32/EE

SHORT TERM /Thursday Through Friday night/...Mid/upper shortwave
trof and surface low pressure expected to have moved sufficiently
south and east of the forecast area by early Thursday morning for
precipitation to have finally moved out of the area. Broad upper
trough continues over the eastern third of the country through the
period, with dry northwesterly flow aloft. This flow will bring
and area of surface high pressure initially over Missouri early
Thursday morning into parts of the southeastern states by Friday
night. With this a cooler and much needed drier pattern sets in
for the short term period, with no rain expected. Daytime highs in
the mid to upper 80s, with the warmer temps over interior
counties. Overnight lows ranging from the lower 60s over most of
the interior to the upper 60s and near 70 at the coast. 12/DS

LONG TERM /Saturday Through Tuesday/...Still mostly dry on Saturday,
but rain chances begin to increase once again Sunday through
Tuesday as a prevailing southeasterly flow develops as Atlantic
surface high pressure ridges in from the east. This low/mid level
onshore flow will bring moderating temperatures and increasing
moisture back to the region. By Sunday through Tuesday, adequate
moisture return will allow scattered showers and storms to return
to the forecast. Don't expect coverages to be as widespread as
last prolonged rain event, as ridging aloft is expected over the
region this time around, but moisture and instability will be
great enough for scattered showers and storms, especially during
the afternoon and evening hours. High temperatures returning to
the mid to upper 80s in the long term period, with overnight lows
rebounding from the upper 60s inland to lower 70s at the coast
Saturday night, to the lower 70s inland and mid/upper 70s at the
coast by Sunday night and Monday night. 12/DS

MARINE...Pesky upper trof/low that brought rain and unsettle
weather to the marine area for the last week will move off to the
east late today and tonight as a cold front pushes south over the
northern Gulf by late tonight and early Wed. A moderate
northeasterly flow this afternoon will shift mostly north and build
this evening and overnight possibly reaching exercise caution levels
by early Thu morning. Northerly winds will diminish slowly Thu
afternoon through Fri morning, shifting mostly southeast during the
day on Fri, remaining southeast to south through the weekend. Rain
chances return to the marine area by early next week as the next
system to the west begins to deepen over the central conus.
Southerly winds and seas will also begin to build by late in the
period as a surface ridge over the northern Gulf shifts east.
32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 7, 5:47 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
547 AM CDT Wed Jun 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
547 AM CDT Wed Jun 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Periods of heavy rain mainly over the western Florida panhandle
will continue through midday today possibly leading to more
flooding in low terrain and areas of poor drainage. The flooding
threat will cease by mid to late afternoon as the heavier
precipitation moves east of the region.

There is a high risk for rip currents along the gulf beaches of
Alabama and northwest Florida through early this evening followed
by a moderate risk through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a moderate risk for rip currents along the gulf beaches
of Alabama and Northwest Florida on Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-081100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
547 AM CDT Wed Jun 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft can be expected over the
marine area through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hazardous conditions for small craft will be possible over the
marine area early Thursday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:23 PM CDTFlash Flood WarningMOBClarke, Washington6 hr
Jun 6, 8:05 PM CDTFlash Flood WarningMOBMobile6 hr
Jun 6, 8:21 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 6, 8:33 PM CDTSpecial Marine WarningMOB117 min
Jun 6, 8:44 PM CDTFlash Flood WarningMOBBaldwin, Escambia6 hr
Jun 6, 9:27 PM CDTSpecial Marine WarningMOB63 min
Jun 7, 12:48 AM CDTRiver Flood WarningMOBBaldwin24 hr
Jun 7, 1:08 AM CDTHydrologic WarningMOBBaldwin32 hr
Jun 7, 11:40 AM CDTRiver Flood WarningMOBBaldwin21 hr
Jun 6, 8:20 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Jun 7, 12:20 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Jun 7, 2:07 AM CDTAreal Flood WarningMOBEscambia, Santa Rosa3 hr
Jun 7, 6:15 AM CDTAreal Flood WarningMOBSanta Rosa6 hr

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.